Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Martingales and character ratios

Author: Jason Fulman
Journal: Trans. Amer. Math. Soc. 358 (2006), 4533-4552
MSC (2000): Primary 05E10; Secondary 60C05
Published electronically: April 11, 2006
MathSciNet review: 2231387
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Some general connections between martingales and character ratios of finite groups are developed. As an application we sharpen the convergence rate in a central limit theorem for the character ratio of a random representation of the symmetric group on transpositions. A generalization of these results is given for Jack measure on partitions. We also give a probabilistic proof of a result of Burnside and Brauer on the decomposition of tensor products.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 05E10, 60C05

Retrieve articles in all journals with MSC (2000): 05E10, 60C05

Additional Information

Jason Fulman
Affiliation: Department of Mathematics, 301 Thackeray Hall, University of Pittsburgh, Pittsburgh, Pennsylvania 15260

Keywords: Martingale, central limit theorem, character ratio, symmetric group, Jack polynomial
Received by editor(s): February 25, 2004
Received by editor(s) in revised form: September 21, 2004
Published electronically: April 11, 2006
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society